Has anybody out there experienced a dramatic effect after being prescribed Amantadine for TBI? After a clipping of PCOM aneursym I became increasing fatigued and apathetic- to the point of being close to non-functional. Testing showed I now have a verbal learning deficit, but my MRI is normal. A neurologist decided to treat it as TBI and prescribed the Amantadine. He said it might improve my memory, but what actually happened was a huge change in perception and the disappearance of the fatigue. I felt a "wave" go through my head the first dose follwed by a odd perceptual change. By the second dose I suddenly felt everything around me was "real" again. My neurologist was surprised when I described my reaction to the medication. I know Amantadine can affect dopamine levels, but little else about it's use in TBI. Was my reaction that unusual? Do low dopamine levels normal cause the symptoms I had?
Amamtadine has been evaluated in clinical trials for its effect on improving mentation and motor function in patients with traumatic brain injury but there is no confirmatory evidence so far. However it has emerged as a reasonable option for improving neuropsycological function in patients with TBI. So I would say your reaction was not unusual at all.
Yes!!!! Amantadine has made a dramatic improvement for me for post-concussion syndrome. I am 8 months post-concussion after getting hit on the left temple by a baseball pitch. CT scan normal, no bleeding or injury. Symptoms had increased over time, but the pressure, migraines, and sensitivity to certain sounds were almost unbearable. I moved to a city with a concussion specialist and have started Amantadine for my initial treatment. Pressure is gone while on the med, migraines reduced, clarity and organization in my thoughts, no irritability or sensitivity to sounds. It has dramatically improved the quality of my life! Best wishes!
Hi! Glad it helps. I tried it post mtbi and it seemed to help with a lot of symptoms....except it caused insomnia (which is already bad with brain injury). Did that affect you and if so, what did you do about it? I am leary about taking sleeping pills to dea, with thr side effects of other pills. Any thoughts? Thanks, m
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.